Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 69, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Aug 2, 2009, 9:29 AM CDT for 4 counties in Texas. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2009, 9:29 AM CDT (14:29 UTC)
- Expired
- Aug 3, 2009, 5:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2).
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 1, 3:51 PM CDT, 17 hours 38 minutes earlier.
Area forecast discussion, Aug 1, 3:51 PM CDT, 17 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 351 PM CDT SAT AUG 1 2009 .DISCUSSION... STRONG SHORT WAVE MOVING ACROSS THE CWA THIS AFTERNOON...TRIGGERING WIDESPREAD CONVECTION. THE CONVECTION WAS SINKING SLOWLY SOUTH BUT BECOMING ELONGATED WEST TO EAST...MAINLY IN THE I20 CORRIDOR. THINKING AS THE TROUGH PULLS OFF TO THE EAST THIS EVENING... AND SURFACE INSTABILITY DECREASES...INTENSITY AND COVERAGE SHOULD BEGIN TO DIMINISH. WILL NOT ISSUE A FLOOD WATCH BASED ON EXPECTED TREND...BUT LOCALIZED FLOODING POSSIBLE NEXT FEW HOURS DUE TO TRAINING STORMS. SEVERE WEATHER HAS BEEN MINIMAL...ONLY SOME LOCALIZED WIND DAMAGE TO MAINLY TREES AND POWER LINES. NOT EXPECTING ANY INCREASE IN STORM INTENSITY. BEYOND TONIGHT...FRONTAL BOUNDARY SHOULD STALL IN CWA NORTH OF I-20 SUNDAY... WITH ONLY MINOR DISTURBANCES IN NORTHWEST FLOW ALOFT. WILL KEEP SMALL CHANCES OF RAIN GOING...WITH HIGHEST POPS AND QPF ACROSS NORTH CENTRAL LOUISIANA. WILL CARRY ONLY A SLIGHT CHANCE SOUTH AND EAST FOR MONDAY...AS THE FRONTAL BOUNDARY WASHES OUT AND RIDGE BUILDS EAST INTO WEST TEXAS. AFTER MONDAY... TURNING QUITE WARM AND HUMID. ONLY EXPECTING SMALL CHANCES OF RAIN NORTHEAST THIRD OF AREA WEDNESDAY NIGHT INTO THURSDAY NIGHT AS A COUPLE SHORT WAVES MOVE DOWN BACKSIDE OF RIDGE. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE FOUR STATE REGION THROUGH THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE SLIDES THROUGH THE REGION. CEILINGS AND VISIBILITIES WILL REMAIN VARIABLE AROUND CONVECTION. EXPECTING PRECIPITATION TO DIMINISH AFTER 12Z SUNDAY MAKING WAY FOR VFR CONDITIONS. OTHERWISE...SOUTHWEST WINDS WILL PREVAIL THROUGH THE TERMINAL FORECAST PERIOD./05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 93 72 98 73 / 60 30 20 10 10 MLU 73 91 70 96 71 / 80 40 20 20 10 DEQ 69 93 67 97 70 / 40 20 10 10 10 TXK 71 93 71 97 72 / 50 20 10 10 10 ELD 71 91 70 97 70 / 80 30 10 20 10 TYR 74 94 73 98 74 / 30 20 20 10 10 GGG 73 93 71 98 74 / 40 20 20 10 10 LFK 75 95 75 98 74 / 40 40 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
Hazardous weather outlook, Aug 1, 11:58 AM CDT, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT SAT AUG 1 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-021700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1158 AM CDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE REGION TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WHERE ONGOING. SOME STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS...PRODUCING STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. THE MAIN THREAT AREA WILL BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS TO NORTHERN LOUISIANA. ALONG WITH THE SEVERE WEATHER THREAT...LOCALLY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS WITH TWO TO THREE INCH RAINFALL AMOUNTS POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS WILL LIKELY BE NEEDED TODAY. LAZ017>022-TXZ152-153-165>167-021700- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1158 AM CDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE SOUTHERN PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY. WHILE THE THREAT OF SEVERE THUNDERSTORMS WILL BE GREATER ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...SOUTH OF THE INTERSTATE 20 CORRIDOR...ISOLATED SEVERE THUNDERSTORMS WILL CERTAINLY BE POSSIBLE AND WILL BE TIED MORE WITH DAYTIME HEATING. SOME OF THESE STORMS COULD PRODUCE BRIEF...LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD ACTIVATION IS NOT EXPECTED...AS THE THREAT OF SEVERE STORMS REMAINS LOW. HOWEVER STORM SPOTTERS AND LAW ENFORECEMENT OFFICIALS MAY BE CALLED ON FOR INFORMATION CONCERNING SEVERE WEATHER OR FLOODING...SHOULD ANY OCCUR IN THEIR LOCAL AREAS.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:08 PM CDT | Areal Flood Advisory | SHV | Cherokee, Nacogdoches, Rusk, Smith | 3 hr |
| Aug 2, 9:29 AM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 7 days |
| Aug 2, 9:31 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 5 days |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.